MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATOR, INTENSIVE CARE
Model Number 8417801
Medical Device Problem Codes Gas Output Problem (1266); Failure to Run on Battery (1466); Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ufr was the only information for this case, the hospital did not involve the local dräger s&s organization into any follow-up measures.The contact person named in the ufr could not provide further information.From the reported aspect that the device is working normally again after exchange of the internal battery, it can be concluded that there is a causal connection between the reboot and the wear status of the internal battery.The following scenario seems likely: the device software performs a battery test procedure in the background in regular intervals to calculate the battery status and the runtime forecast.In particular, the device software switches off the mains supply for 500ms to measure the trends for voltage and current in battery operation.With an outdated or depleted battery, the voltage drop may that significant within this short period that running sw processes become interrupted.This will then trigger a reboot of the entire device to set all sw processes back to a controlled state.During a reboot sequence the airway pressure will be released to ambient and, the device posts an alarm to alert the user about the reboot.After a typical period of 12 seconds the reboot will be completed and, the device resumes ventilation with previous settings.When the internal battery is worn to a degree already that the aforementioned test sequence leads to a reboot, the device must have issued a dedicated battery alarm already after power-up during the weeks before.This alarm is of high priority, and the device can only be put into operation when the user acknowledges the alarm.The internal battery is an important fail-safe mechanism and thus, the user is advised to check its availability prior to each use cycle.The recommended exchange interval for the internal battery is two years.The device was in operation for seven years now, it is not known to dräger when the last battery exchange was performed if ever.Dräger finally concludes that appropriate risk mitigation measures are in place to prevent from events like this.Wear and tear deterioration of the internal battery is not unexpected, the device posts alarms to indicate that the battery requires replacement.Lack of preventive maintenance and failure to follow the instructions of the manufacturer are aspects which are beyond the control mechanisms the device manufacturer can establish.
 
Event or Problem Description
Dräger received an ufr in which it was reported that the device performed a reboot during use.Ventilation was reportedly continued after the reboot but the operators decided to replace the device in a controlled maneuver in abundance of caution.No health consequences for the patient have occurred.It was further mentioned that the device is back in use after exchange of the internal battery.

Brand Name
SAVINA 300
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key25300719
Report Number9611500-2026-00240
Device Sequence Number13117349
Product Code CBK
UDI-Device Identifier04048675411628
UDI-Public(01)04048675411628(11)190403(93)8417801-37
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8417801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown